MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that aneurysm embolization was performed.Microcatheter shaping found the tip was broken.There was catheter rupture (intact).The rupture was in the distal end, there was no friction, there was no other damage to the catheter. after the microcatheter was in place successfully, selected apb-2-8-hx-es for filling after forming a hoop was completed.The coil was stretched.No patient symptoms or further complications were reported as a result of this event.The reported device and any accessory devices were prepared as indicated in the ifu and the catheter was flushed as indicated in the ifu.The patient was undergoing surgery for intracranial aneurysm treatment of a saccular, unruptured aneurysm with a max diameter of 5mm and a 5mm neck diameter.Access vessel was the femoral artery with 8mm diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Ancillary devices include a johnson <(>&<)> johnson 6f envoy 100 guide catheter and echelon 10 microcatheter.
 
Additional Manufacturer Narrative
Product analysis #279395327:¿ equipment used: video inspection system (m-78210), ruler 200cm (m-83361), camera (panasonic lumix dmc-zs5), drawing(s) referenced: n/a, as found condition: the axium prime coil was returned for analysis within a shipping box; and within a plastic bio-pouch, visual inspection/damage location details: the axium prime coil was returned within its introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The axium prime pushwire was found to be bent at ~1.1cm from proximal end.In addition, the axium prime coil was appeared to be broken at positive load indicator and retained by release wire.The axium prime implant coil was found to be detached from pushwire and returned for analysis.No damage was found with axium prime implant coil.No damages were found with the introducer sheath.No other anomalies were observed.Testing/analysis: n/a, conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ could not be confirmed.However, the axium prime coil was confirmed to be damaged as the axium prime implant coil and pushwire were found to be damaged and broken.However, the event cause and the cause for damages could not be determined.(nikkhs2 2022-07-27) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15240249
Report Number2029214-2022-01388
Device Sequence Number6293508
Product Code KRD
UDI-Device Identifier00847536032200
UDI-Public00847536032200
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot NumberB229707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2022
Initial Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale